MAUDE Adverse Event Report: ARTHREX, INC. TIGHTROPE, ABS, IMPLANT; SMOOTH FIXATION PIN

ARTHREX, INC. TIGHTROPE, ABS, IMPLANT; SMOOTH FIXATION PIN
Model Number TIGHTROPE, ABS, IMPLANT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Visual inspection found the device is broken.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force used during suture passing/tightening /tensioning.Complaint was confirmed.
 
Event or Problem Description
On 08/29/2022, it was reported by an arthrex employee via email that an ar-1588tn tightrope broke when surgeon was tensioning.This was discovered during a case with no patient harm.

Brand Name
TIGHTROPE, ABS, IMPLANT
Common Device Name
SMOOTH FIXATION PIN
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key19132968
Report Number1220246-2024-02112
Device Sequence Number19997981
Product Code MAI
UDI-Device Identifier00888867019706
UDI-Public00888867019706
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K231857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTIGHTROPE, ABS, IMPLANT
Device Catalogue NumberAR-1588TN
Device Lot Number14938502
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown